Download this article
 Download this article For screen
For printing
Recent Issues

Volume 17
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
Spectral gap for obstacle scattering in dimension 2

Lucas Vacossin

Vol. 17 (2024), No. 3, 1019–1126

We study the problem of scattering by several strictly convex obstacles, with smooth boundary and satisfying a noneclipse condition. We show, in dimension 2 only, the existence of a spectral gap for the meromorphic continuation of the Laplace operator outside the obstacles. The proof of this result relies on a reduction to an open hyperbolic quantum map, achieved by Nonnenmacher et al. (Ann. of Math. (2) 179:1 (2014), 179–251). In fact, we obtain a spectral gap for this type of object, which also has applications in potential scattering. The second main ingredient of this article is a fractal uncertainty principle. We adapt the techniques of Dyatlov et al. (J. Amer. Math. Soc. 35:2 (2022), 361–465) to apply this fractal uncertainty principle in our context.

scattering resonances, spectral gap, fractal uncertainty principle
Mathematical Subject Classification
Primary: 35P05, 35P25, 35Q40, 35S30, 35J05, 35J10, 37D20
Received: 13 January 2022
Revised: 10 June 2022
Accepted: 11 August 2022
Published: 24 April 2024
Lucas Vacossin
Laboratoire de Mathématiques d’Orsay
Université Paris-Saclay
UMR 8628 du CNRS

Open Access made possible by participating institutions via Subscribe to Open.